Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 133, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 4, 1998, 7:31 PM CDT for Dent County, Shannon County, Missouri. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 1998, 7:31 PM CDT (00:31 UTC)
- Expired
- Jun 4, 1998, 8:35 PM CDT
- In force
- 64 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Dent County, MO, Shannon County, MO
The radar
The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.8
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:50 PM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jun 4, 2:50 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 250 PM CDT THU JUN 4 1998 FORECAST PROBLEMS INCLUDE SEVERE STORM POTENTIAL AND FLOODING (OVER CENTRAL MO COUNTIES) FIRST OFF...RADAR SHOWS BAND OF STRONG THUNDERSTORMS NOW REDEVELOPING OVER WEST CENTRAL-CENTRAL MO ALONG H8 THETA-E RIDGE GRADIENT AND AT THE NOSE OF STG H3 SWLY JET NOSE. THESE ARE ABOUT TO PUMMEL THE CENTRAL MISSORI COUNTIES THAT RECIEVED HAEVY RAINFALL THIS MORNING. THEREFORE FLASH FLOOD WATCH WOULD BE PRUDENT BASICALLY FROM BENTON COUNTY AND EAST THROUGH WAYNSEVILLE...ROLLA AND VICHY. WATER VAPOR PLUME SHOWS MOIST AXIS STREAMING NORTHWARD ACROSS THIS AREA. MODELS HAD LIMITED DATA TO GO ON. WENT WITH NGM IN BETTER PCPN FIELD GIVEN PRESENT SCENARIO. STG H8 THETA-E GRADIENT ACROSS CENTRAL MISSOURI AND RIGHT REAR QUADRANT POSITION OF JET WILL LIKELY PRODUCE SEVERE WEATHER OVER THIS AREA THIS EVENING. SFC QUASISTATIONARY FRONT ALONG MO/AR BORDER COMBINED WITH GOOD SFC MOISTURE CONVERGENCE MAKE THIS AREA PRIME FOR SEVERE TSTMS LATER THIS AFTERNOON IN HEATING. ALSO...MODERATE SHEAR IN LOWEST 10KFT ALSO MAKE TORNADOES A POSSIBILITY OVER SRN TIER COUNTIES. ALL SGF CWA UNDER INFLUENCE OF RRQ OF H3 JET OVERNIGHT AND H8 WINDS/THETA-E POOL OVER US WILL SUSTAIN CONVECTION OVERNIGHT. LOOKS LIKE FRIDAY WILL BE MOSTLY CLOUDY WITH SCATTERED SHOWER/STORM ACTIVITY OVER CWA AS ANOTHER WAVE GOES ALONG BOUNDARY OVER NRN AR. GOING ABOVE FAN/MOS TEMP GUIDANCE TONIGHT AND FRIDAY. RECOMMENDATIONS(PRELIMINARY GUIDANCE FOR COORDINATION ONLY) SGF/JLN/UNO: MOSTLY CLOUDY TONIGHT WITH THUNDERSTORMS LIKLEY. SOME MAY BE SEVERE THIS EVENING. LOW IN THE MIDDLE 60S. EAST WIND AROUND 10 MPH. CHANCE OF PRECIPITATION 70 PERCENT. ALONG AND NORTH OF AIZ/VIH: ...FLASH FLOOD WATCH (ALREADY COORDINATED)... OCASSIONAL THUNDERSTORMS...A FEW MAY BE SEVERE THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL IS ALSO LIKELY. LOW AROUND 60. NORTHEAST WIND AROUND 10 MPH. SGF 064/074 055/070 051 23754 JLN 064/074 056/072 053 23754 SCHMIDT
In the hours before
Special weather statement, Jun 4, 2:33 PM CDT, 4 hours 58 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>081-089-042130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 233 PM CDT THU JUN 4 1998 A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 9 PM FOR THE FOLLOWING COUNTIES. IN ADDITION...A FLASH FLOOD WATCH HAS ALSO BEEN ISSUED FOR THE REST OF THIS AFTERNOON AND TONIGHT FOR THE SAME AREA. COUNTIES IN SOUTHEAST KANSAS INCLUDE... BOURBON CHEROKEE CRAWFORD COUNTIES IN MISSOURI INCLUDE... BARTON BENTON CAMDEN CEDAR DADE DALLAS HICKORY LACLEDE MARIES MILLER MORGAN PHELPS POLK PULASKI ST. CLAIR VERNON BOTH THE FLASH FLOOD AND SEVERE THUNDERSTORM WATCH INCLUDES THE THE TOWNS OF... PITTSBURG ROLLA LEBANON FORT SCOTT NEVADA CAMDENTON FORT LEONARD WOOD LAMAR BOLIVAR THE WATCHES ARE IN EFFECT NORTH OF A LINE FROM COLUMBUS KANSAS TO LAMAR TO FT LEONARD WOOD AND ROLLA IN CENTRAL MISSOURI. ADDITIONAL WATCHES MAY BE REQUIRED SOUTH OF THIS LINE LATER IN THE AFTERNOON. THE AIR MASS ACROSS SOUTHEAST KANSAS THROUGH CENTRAL MISSOURI IS VERY MOIST AND UNSTABLE. A BAND OF THUNDERSTORMS HAS FORMED FROM NEAR JOPLIN NORTHWARD INTO THE TRUMAN LAKE AREA. THESE STORMS WILL MOVE EASTWARD OVER PORTIONS OF SOUTHWEST MISSOURI AND CENTRAL MISSOURI THROUGH THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THE STRONGER STORMS. HEAVY RAINFALL MAY ALSO LEAD TO FLOODING OF LOW LYING AREAS AND LOW WATER CROSSINGS. REPORT ANY FLOODING OR SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RUNNELS
Special weather statement, Jun 4, 2:33 PM CDT, 4 hours 58 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>081-089-042130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 233 PM CDT THU JUN 4 1998 A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 9 PM FOR THE FOLLOWING COUNTIES. IN ADDITION...A FLASH FLOOD WATCH HAS ALSO BEEN ISSUED FOR THE REST OF THIS AFTERNOON AND TONIGHT FOR THE SAME AREA. COUNTIES IN SOUTHEAST KANSAS INCLUDE... BOURBON CHEROKEE CRAWFORD COUNTIES IN MISSOURI INCLUDE... BARTON BENTON CAMDEN CEDAR DADE DALLAS HICKORY LACLEDE MARIES MILLER MORGAN PHELPS POLK PULASKI ST. CLAIR VERNON BOTH THE FLASH FLOOD AND SEVERE THUNDERSTORM WATCH INCLUDES THE THE TOWNS OF... PITTSBURG ROLLA LEBANON FORT SCOTT NEVADA CAMDENTON FORT LEONARD WOOD LAMAR BOLIVAR THE WATCHES ARE IN EFFECT NORTH OF A LINE FROM COLUMBUS KANSAS TO LAMAR TO FT LEONARD WOOD AND ROLLA IN CENTRAL MISSOURI. ADDITIONAL WATCHES MAY BE REQUIRED SOUTH OF THIS LINE LATER IN THE AFTERNOON. THE AIR MASS ACROSS SOUTHEAST KANSAS THROUGH CENTRAL MISSOURI IS VERY MOIST AND UNSTABLE. A BAND OF THUNDERSTORMS HAS FORMED FROM NEAR JOPLIN NORTHWARD INTO THE TRUMAN LAKE AREA. THESE STORMS WILL MOVE EASTWARD OVER PORTIONS OF SOUTHWEST MISSOURI AND CENTRAL MISSOURI THROUGH THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THE STRONGER STORMS. HEAVY RAINFALL MAY ALSO LEAD TO FLOODING OF LOW LYING AREAS AND LOW WATER CROSSINGS. REPORT ANY FLOODING OR SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RUNNELS
Special weather statement, Jun 4, 5:28 PM CDT, 2 hours 3 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>081-089-050200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 528 PM CDT THU JUN 4 1998 A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM THIS EVENING AND A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF TONIGHT FOR THE FOLLOWING LOCATIONS... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARTON BENTON CAMDEN CEDAR DADE DALLAS HICKORY LACLEDE MARIES MILLER MORGAN PHELPS POLK PULASKI ST. CLAIR VERNON THE WATCHES ARE IN EFFECT FOR AREAS ALONG AND NORTH OF A COLUMBUS KANSAS TO LAMAR TO BOLIVAR TO ROLLA LINE. LOW PRESSURE DEVELOPED LATE THIS AFTERNOON NEAR SPRINGFIELD. A WARM FRONT EXTENDED EAST INTO SOUTHEAST MISSOURI WHILE A COLD FRONT EXTENDED SOUTH INTO EXTREME NORTHWEST ARKANSAS AND EASTERN OKLAHOMA. HEAVY RAINFALL OF 2 TO 5 INCHES HAS OCCURRED SINCE DAWN OVER PORTIONS OF CENTRAL MISSOURI...IN THE LAKE OF THE OZARKS REGION. ADDITIONAL HEAVY RAIN WILL BE LIKELY THIS EVENING. THIS WILL CAUSE ADDITIONAL FLOODING CONCERNS AND MANY LOW WATER CROSSINGS MAY FLOOD. IN ADDITION...ISOLATED SEVERE WEATHER WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT...ESPECIALLY FROM BOLIVAR EAST TO ROLLA. REPORT ANY FLOODING OR SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RIDDLE
Special weather statement, Jun 4, 6:12 PM CDT, 1 hour 19 minutes before
KSZ073-097-101-MOZ055-066>067-050200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 612 PM CDT THU JUN 4 1998 SEVERE THUNDERSTORM WATCH NUMBER 505 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BENTON ST. CLAIR VERNON THE THREAT FOR SEVERE WEATHER HAS ENDED FOR EXTREME SOUTHEAST KANSAS AND FOR AREAS IN CENTRAL MISSOURI ALONG AND NORTH OF A NEVADA TO OSCEOLA TO WARSAW LINE. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES.... BARTON...CEDAR...DADE...POLK...HICKORY...DALLAS...LACLEDE...CAMDEN... MORGAN...PULASKI...PHELPS...MILLER AND MARIES. IN ADDITION...A FLASH FLOOD WATCH REMAIN IN EFFECT FOR TONIGHT FOR EXTREME SOUTHEAST KANSAS AND MUCH OF CENTRAL MISSOURI. THIS FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND NORTH OF A COLUMBUS KANSAS TO LAMAR TO BOLIVAR TO ROLLA LINE. THUNDERSTORMS WILL REMAIN LIKELY...ESPECIALLY THIS EVENING. HEAVY RAIN HAS ALREADY FALLEN IN PARTS OF THE WATCH AREA TODAY AND ANY ADDITIONAL RAIN WILL CAUSE MORE FLOODING. FLOODING HAS ALREADY BEEN REPORTED IN THE LAKE OF THE OZARKS AREA. STAY TUNED FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. RIDDLE
Special weather statement, Jun 4, 6:12 PM CDT, 1 hour 19 minutes before
KSZ073-097-101-MOZ055-066>067-050200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 612 PM CDT THU JUN 4 1998 SEVERE THUNDERSTORM WATCH NUMBER 505 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BENTON ST. CLAIR VERNON THE THREAT FOR SEVERE WEATHER HAS ENDED FOR EXTREME SOUTHEAST KANSAS AND FOR AREAS IN CENTRAL MISSOURI ALONG AND NORTH OF A NEVADA TO OSCEOLA TO WARSAW LINE. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES.... BARTON...CEDAR...DADE...POLK...HICKORY...DALLAS...LACLEDE...CAMDEN... MORGAN...PULASKI...PHELPS...MILLER AND MARIES. IN ADDITION...A FLASH FLOOD WATCH REMAIN IN EFFECT FOR TONIGHT FOR EXTREME SOUTHEAST KANSAS AND MUCH OF CENTRAL MISSOURI. THIS FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND NORTH OF A COLUMBUS KANSAS TO LAMAR TO BOLIVAR TO ROLLA LINE. THUNDERSTORMS WILL REMAIN LIKELY...ESPECIALLY THIS EVENING. HEAVY RAIN HAS ALREADY FALLEN IN PARTS OF THE WATCH AREA TODAY AND ANY ADDITIONAL RAIN WILL CAUSE MORE FLOODING. FLOODING HAS ALREADY BEEN REPORTED IN THE LAKE OF THE OZARKS AREA. STAY TUNED FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. RIDDLE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:00 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 50 min |
| Jun 4, 7:07 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 48 min |
| Jun 4, 7:44 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 66 min |
| Jun 4, 8:23 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 47 min |
| Jun 4, 8:46 PM CDT | Flash Flood Warning | SGF | Dent, Shannon | 4 hr |
| Jun 4, 9:58 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 37 min |
| Jun 4, 10:03 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Miller, Morgan | 6 hr |
| Jun 4, 10:03 PM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| Jun 4, 10:38 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas | 32 min |
| Jun 4, 10:57 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 33 min |
| Jun 4, 11:32 PM CDT | Flash Flood Warning | SGF | Douglas, Ozark | 5 hr |
| Jun 5, 12:04 AM CDT | Severe Thunderstorm Warning | SGF | Phelps | 36 min |
| Jun 5, 12:46 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 34 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.